Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Feeling nauseated and bloated after drinking alcohol. Am I having gastritis?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions

I have had very bad bloating for the past four days and have constantly heard my stomach churning. I have been nauseous at times, but have not actually vomited. I am a 21 year old male who works out 5-6 times and week and I am in a high stress environment. About 5-6 days ago, I drank heavily two nights in a row and my symptoms seemed to have developed after these nights. I am by no means a heavy drinker, although there are times when I have over imbibed. I have researched online and it seems as though I have gastritits. Will this go away soon or is it something I will have to deal with for awhile? Also important to note is that one point over the weekend, I chugged a beer to quickly and I felt as though something popped or ruptured in my stomach. Is this possible, or would I be able to notice if something that serious had happened?
Posted Wed, 13 Feb 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 7 hours later

Likely, you are suffering from acute gastritis. It should settle down in few days.

You need to avoid drinking, smoking and avoid excess oily spicy food and coffee.

Maintain a good meal and sleep time.

You can take an over the counter antacid like omeprazole 20 mg twice a day for 10 days along with a prokinetic like domperidone 10 mg thrice a day.

Unlikely your stomach is having a rupture or perforation as it causes severe pain, vomiting, fever and is an emergency.

If you have pain, vomiting, fever or black colored stools (melena) the see a doctor urgently.

Also long term avoid binge drinking and de - stress yourself.

Hope this answers your query.
Do let me know if you have any further queries.
Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor